MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Power Problem (3010); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that this transmitter is not working properly.According to the customer, the unit will almost shut off on its own sometimes even with new batteries.There was no patient injury reported.
 
Additional Manufacturer Narrative
The customer reported that this transmitter is not working properly.According to the customer, the unit will almost shut off on its own sometimes even with new batteries.The display will go blank and when that happens, the central nurse's station (cns) loses connection with the device.The customer changed out the unit to resolve the issue.The customer will send in the unit to be exchanged.There was no patient injury reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: additional model information: d10 concomitant medical device: the following device was used in conjunction with the zm transmitter: rns: model #: ni.Serial #: ni.Device manufacturer date: ni.Unique identifier (udi) #: ni.Returned to nihon kohden.No.D10 attempt # 1: 05/08/2024 emailed the customer via microsoft outlook for device information: no reply was received.Attempt # 2: 05/16/2024 emailed the customer via microsoft outlook for device information: no reply was received.Attempt # 3 05/22/2024 emailed the customer via microsoft outlook for device information: no reply was received.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that this transmitter is not working properly.According to the customer, the unit will almost shut off on its own sometimes even with new batteries.The display will go blank and when that happens, the central nurse's station (cns) loses connection with the device.The customer changed out the unit to resolve the issue.The customer will send in the unit to be exchanged.There was no patient injury reported.Investigation summary: the reported issue could not be duplicated or confirmed.A definitive root cause could not be determined.But based on the findings from repair center, the unit powered on with new batteries and connected to the cns.There was a dent in the middle battery contact.There were signs of exposure to fluid found around the unit and the rear case, as well as on the nibp board.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: additional model information: d10 concomitant medical device: the following device was used in conjunction with the zm transmitter: rns: model #: ni.Serial #: ni.Device manufacturer date: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: no.D10 attempt # 1: (b)(6) 2024 emailed the customer via microsoft outlook for device information: no reply was received.Attempt # 2: (b)(6) 2024 emailed the customer via microsoft outlook for device information: no reply was received.Attempt # 3 (b)(6) 2024 emailed the customer via microsoft outlook for device information: no reply was received.Corrected information: d4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19377169
Report Number8030229-2024-04288
Device Sequence Number7529095
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public(01)04931921106617(21)3200
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS
Patient SexUnknown